psoriasis

  1. Bad skin… or BAD MEDS??? Common drugs that can trigger psoriasis

    They CLAIM your meds are there to PROTECT you…

    To SOLVE your problems…

    And to make you BETTER.

    But if you’ve ever had the sneaking suspicion that any of your prescription drugs could be actually CAUSING more problems than they SOLVE

    Then I’ve got a new report you need to see.

    Because it CONFIRMS some of your worst fears, revealing how medications could trigger a common problem that many people find…

    • painful
    • debilitating
    • embarrassing
    • and more.

    I’m talking about psoriasis.

    In most cases, people believe this condition is caused by poor genetics… or maybe an immune system gone funky.

    Allow me to share what could be the TRUE cause of psoriasis.

    More importantly, let me give some BETTER options than the ones most commonly behind this condition.

    Top 3 drug culprits you may not need

    Studies show that nearly a third of all cases of psoriasis are “late onset” ones – starting past the age of 40.

    The prime window for the onset of these late cases is 57 to 60 years old.

    Hmmm… what typically happens past the age of 40? And what REALLY kicks in from the mid-50s on?

    You guessed it…

    MEDS, MEDS, and MEDS.

    The new report from MedicalNewsToday names drugs often suspected in psoriasis cases…

    And they’re meds that more people take during “middle age” and beyond.

    They include 3 prime suspects:

    • Blood pressure meds: Both beta blockers and ACE inhibitors – two of the most common classes of drugs for hypertension – have been linked to psoriasis, with beta blockers in particular linked to plaque psoriasis, the most common form of the condition.
    • Painkillers: NSAIDs in particular can cause psoriasis if you don’t already have it… and worsen the condition if you do.
    • Benzodiazepines: Honestly, if you’re on these anxiety meds, psoriasis might be the least of your worries. For seniors, they can cause cognitive problems, falls, pneumonia and a whole mess of nightmares.

    Other potential drugs behind psoriasis include antibiotics, antifungals, antimalarials, TNF inhibitors, and biologics

    Each of which has MUCH BETTER and FAR SAFER options.

    So if you’re struggling with this condition, speak to your doc about the meds you’re taking… and see what other alternatives you might be able to choose from.

    In the meantime, I’ve got some ideas for ya.

    Magnesium, lycopene, weight loss, and a daily walk can all help cut BP about as well as or better than many common meds.

    Better options for pain include pregnenolone, bromelain, boswellia, capsaicin, MSM, and DMSO… as well as “bodywork” treatments such as chiropractic, physical therapy, massage, stretching, and more. (And don’t forget acupuncture.)

    If you need some help relaxing, turn to herbals such as rhodiola or valerian.

    And no matter what the cause of your psoriasis… there are some nondrug ways to get relief

    Starting with phototherapy.

    Sure, it’s just light -- but it works. A 2017 analysis found it delivered at least a 75% improvement in patients with moderate to severe psoriasis.

    In Your Corner,
    Dr. Allan Spreen

  2. Raptiva: goodbye & good riddance

    This week, the pharmaceutical company Genentech, Inc. announced they will voluntarily pull their psoriasis drug RAPTIVA off the market. The company has asked physicians like me to—effective immediately—stop writing new prescriptions for the drug. (Don‘t worry, Genentech, I never wrote a script for RAPTIVA... and never would.)
    According to the company’s web site, pharmacies will only refill prescriptions for RAPTIVA through June 8, 2009. After that point, it will no longer be available in the U.S.

    And thank goodness.

    Approved by the FDA in 2003, RAPTIVA was used to treat moderate to severe plaque psoriasis. It’s a once-weekly injection prescribed for as many as 2,000 men and women in the U.S. to help deal with a chronic disease.

    RAPTIVA works by suppressing the activity of your body’s T-cells. These important cells play a role in maintaining a strong immune system. But now we know RAPTIVA can potentially wreak havoc on a psoriasis patient’s immune system as well.

    Immune systems break down

    According to the company’s web site, “Since September 2008, Genentech has received 3 reports of progressive multifocal leukoencephalopathy (PML), a serious and almost always fatal brain infection caused by a virus, in patients taking RAPTIVA (efalizumab).”

    What’s PML, you ask?

    Well, it’s basically a virus that causes inflammation of the brain. You often see it in end-stage AIDS patients whose immune systems have been completely destroyed. According to WebMD, symptoms of PML include: “unusual weakness, loss of coordination, changes in vision, difficulty speaking, and personality changes.”

    Actually, the majority of us walk around with a form of the PML virus in our bodies. But it usually remains latent. Latent, that is, unless your immune system completely shuts down.

    Where was the FDA?

    The FDA had a chance to do something about RAPTIVA last year. Back in October 2008, they reviewed the drug. They issued a “black box” warning—the FDA’s strongest warning—concerning RAPTIVA’s associated risks of “life-threatening infections, including progressive multifocal leukoencephalopathy (PML).”

    But—unfortunately for the patients—the FDA decided to leave it on the market. According to American Association of Family Physicians, all three of the PML victims had been taking RAPTIVA for more than three years. None of the victims had been taking any other drugs that suppress the immune system.

    This decision let Genentech get another year of good profits from the drug. According to a Genentech press release, RAPTIVA made $108 million for the company in 2008.

    Now we have to count our blessings. Genentech is voluntarily pulling RAPTIVA off the shelves. But don’t go thanking the FDA. The agency—amazingly—never stepped in to get this drug off the market.

    Off the market in June, but the problem of RAPTIVA’s still not solved

    If you currently take RAPTIVA, the company advises you to consult with your doctor before halting treatment. Going cold turkey, according to the company’s web site, can lead to serious side effects, such as “severe worsening of your psoriasis and, in some cases, has led to hospitalization.”

    So if you’re currently taking RAPTIVA, your troubles may not be solved quickly. I guess you’ll have to gradually wean your body off of the stuff. Take care doing so…and of course work with a physician you trust.

    Great results without the risk

    Lastly, for anyone with psoriasis, I’d like to point out an all-natural treatment that I wrote about back in November’s Guide to Good Health. This safe and effective plant extract has been shown in a recent study to work for 70% of psoriasis sufferers.

    Of the patients who completed the study, 25 out of 34 patients experienced a complete (or nearly complete) clearing of psoriasis plaques after just 12 weeks when treated with this soothing topical ointment. Though the study was small in scope, the results look fantastic. And it’s a promising option for anyone looking for a natural solution after trying RAPTIVA.

    Here’s the link to the article: http://www.northstarnutritionals.com/article_list.php?docs_id=63

2 Item(s)